Alert archive / Georgia / Heat Advisories in 2016

Heat Advisory 4, NWS Atlanta, GA

July 9, 201645 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Jul 9, 2016, 3:42 AM EDT for 45 counties in Georgia. It took effect at Jul 9, 2016, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2016, 3:42 AM EDT (07:42 UTC)
In effect from
Jul 9, 2016, 12:00 PM EDT
Expired
Jul 9, 2016, 8:00 PM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
All 45 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 8 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1818 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1818 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

463 
WWUS72 KFFC 090742
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 AM EDT SAT JUL 9 2016

GAZ038-039-049>051-059>062-069-071>076-079>086-090>098-102>113-
100000-
/O.NEW.KFFC.HT.Y.0004.160709T1600Z-160710T0000Z/
OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-
WARREN-UPSON-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
342 AM EDT SAT JUL 9 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING.

* LOCATIONS...PORTIONS OF EAST CENTRAL GEORGIA FROM LEXINGTON TO
  FORSYTH TO JUST SOUTH OF COLUMBUS.

* HEAT INDEX VALUES...105 TO 108.

* IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO 
  ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES.

DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY
OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO
MAY BE AT RISK.

&&

$$
1 follow-up statement
039 
WWUS72 KFFC 091603
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1203 PM EDT SAT JUL 9 2016


GAZ038-039-049>051-059>062-069-071>076-079>086-090>098-102>113-
100000-
/O.CON.KFFC.HT.Y.0004.000000T0000Z-160710T0000Z/
OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-
WARREN-UPSON-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
1203 PM EDT SAT JUL 9 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...PORTIONS OF EAST CENTRAL GEORGIA FROM LEXINGTON TO 
  FORSYTH TO JUST SOUTH OF COLUMBUS.

* HEAT INDEX VALUES...105 TO 108.

* IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO 
  ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES.

DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY
OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO
MAY BE AT RISK.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jul 9, 2:47 AM EDT, 55 minutes earlier.

Area forecast discussion, Jul 9, 2:47 AM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
247 AM EDT SAT JUL 9 2016

.PREV DISCUSSION... /Issued 904 PM EDT FRI JUL 8 2016/

UPDATE...
Isolated to scattered showers/storms...with isolated strong-
severe...expected for a few more hours. Unsure about the
convection in southern TN to the W. It is expected to weaken
but will need to be watched.

BDL

PREV DISCUSSION... /Issued 700 PM EDT FRI JUL 8 2016/

PREV DISCUSSION... /Issued 350 PM EDT FRI JUL 8 2016/

SHORT TERM /Tonight through Saturday Night/...
Current radar loop shows some isolated showers and thunderstorms
across Central and extreme North Georgia. The main area of
convection is still across Tennessee and Kentucky and moving
slowly south and east. the HiRes models are not in very good
agreement with the timing and intensity of this wave affecting GA
but they do agree that it will. Just looking at the way they
initialized it appears the 4kWRF has the best handle on this and
it shows the complex of thunderstorms moving into N GA around 22z-
23z. It also shows this complex diminishing as it moves south
into the area with very little remnants left over the area by 03z-
04z. This appears to fit well with SPCs Day 1 marginal risk
across North and eastern portions of the state. The HiRes models
seem to be in a little better agreement for Sat...showing
scattered showers and thunderstorms across the entire area as
next wave moves in with upper level West to Northwesterly flow.
Diurnally driven instabilities also increase across the area Sat
so this also matches well with SPCs day 2 outlook thinking of just
a General risk across the state.

Heat Index values are still expected to get into the 105-108
degree range Sat afternoon across portions of East Central GA.
Will need to issue another Heat advisory for a similar area as
today for Sat afternoon.

01

LONG TERM /Sunday through Friday/...
Made a few tweaks to the extended portion of the forecast.

An unsettled period of weather is expected from Sunday through early
next week. A weak boundary will remain situated across northern GA
through Monday/early Tuesday, but should become diffuse by the
middle of the week. The mid level flow will remain slightly nw/w
through the period...and perturbations in the flow are expected to
interact with the boundary...serving to focus scattered showers and
thunderstorms. PWATS at or above 2 inches are expected into
Tuesday...so any storms will be very efficient rainfall producers.

Ridging tries to build in for the middle part of the week. However,
models are keeping a weakness in the ridge overhead.

The highest pops should remain across northern GA through much of
the extended period. Have adjusted values slightly upward Sunday
through Tuesday.

NListemaa

&&

.AVIATION...
06Z Update...
VFR conditions expected through the period, with mainly SCT-BKN CU
late morning through evening. Earlier storms have dissipated, and
only light showers continue early this morning in far northeast
Georgia away from TAF sites. WSW-WNW winds will increase to 8-10kt
with gusts to 16-20kt. Storm chances high enough this afternoon to
include a PROB30 TSRA for generally 20-02z.

//ATL Confidence...06Z Update...
High confidence on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          98  74  94  73 /  20  30  40  40
Atlanta         95  75  91  74 /  30  30  50  30
Blairsville     89  67  86  66 /  30  30  50  40
Cartersville    94  72  89  71 /  30  40  50  40
Columbus        97  75  93  75 /  30  30  50  20
Gainesville     94  74  90  73 /  20  30  40  30
Macon           99  75  96  74 /  30  30  50  30
Rome            95  73  90  71 /  30  40  50  40
Peachtree City  95  73  91  71 /  30  30  50  30
Vidalia         98  76  96  75 /  20  30  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....Deese
AVIATION...31
Hazardous weather outlook, Jul 8, 8:18 PM EDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT FRI JUL 8 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
818 PM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT PRIMARILY
NORTHEAST GEORGIA THROUGH THE EVENING HOURS. A FEW OF THESE
STORMS MAY BE STRONG TO POSSIBLY SEVERE. ANY SEVERE THUNDERSTORM
THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND
GUSTS AND LARGE HAIL. LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING STRIKES WILL BE ALSO BE POSSIBLE. THUNDERSTORM CHANCES
ARE HIGHEST NORTH AND EAST OF A LINE FROM CHATSWORTH TO DAHLONEGA
TO CLEVELAND. THUNDERSTORMS SHOULD DIMINISH IN BOTH COVERAGE AND
INTENSITY BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND
CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG TO ISOLATED
SEVERE DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS
BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 8, 11:01 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1101 PM EDT FRI JUL 8 2016

GAZ051-062-090330-
TALIAFERRO GA-WARREN GA-
1101 PM EDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO AND WARREN COUNTIES
UNTIL 1130 PM EDT...

AT 1101 PM EDT...A STRONG THUNDERSTORM WAS OVER SHARON...OR 7 MILES
EAST OF CRAWFORDVILLE...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WARRENTON...CRAWFORDVILLE...NORWOOD...SHARON...CAMAK...MESENA...SANDY
CROSS...ALEXANDER STEPHENS PARK...RAYTOWN...BARNETT AND CADLEY.

LAT...LON 3335 8255 3354 8295 3365 8284 3365 8280
      3361 8275 3361 8271 3362 8271 3361 8269
      3360 8269 3360 8264 3346 8259 3341 8255
TIME...MOT...LOC 0301Z 299DEG 29KT 3353 8277
Special weather statement, Jul 9, 12:00 AM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 AM EDT SAT JUL 9 2016

GAZ062-076-090445-
JEFFERSON GA-WARREN GA-
1200 AM EDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
SOUTHEASTERN WARREN COUNTIES UNTIL 1245 AM EDT...

AT 1200 AM EDT...A STRONG THUNDERSTORM WAS NEAR THOMSON...MOVING
SOUTHEAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WRENS AND MATTHEWS.

LAT...LON 3316 8226 3326 8245 3328 8243 3333 8256
      3336 8253 3334 8250 3334 8245 3333 8242
      3331 8240 3331 8234 3329 8230 3327 8229
      3327 8227 3323 8223
TIME...MOT...LOC 0400Z 295DEG 24KT 3339 8245
Special weather statement, Jul 9, 12:07 AM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1207 AM EDT SAT JUL 9 2016

GAZ001>003-090500-
DADE GA-CATOOSA GA-WALKER GA-
1207 AM EDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR DADE...CATOOSA AND NORTHWESTERN
WALKER COUNTIES UNTIL 100 AM EDT...

AT 1207 AM EDT...A STRONG THUNDERSTORM WAS OVER FORT OGLETHORPE...OR
9 MILES SOUTH OF CHATTANOOGA...MOVING EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
RINGGOLD...TRENTON...FORT
OGLETHORPE...ROSSVILLE...CHICKAMAUGA...LOOKOUT
MOUNTAIN...LAKEVIEW...BOYNTON...NEW ENGLAND...COLE CITY...INDIAN
SPRINGS... HOOKER...FAIRVIEW...WOOD
STATION...STEPHENSVILLE...CHATTANOOGA  VALLEY... GRAYSVILLE...BLUE
SPRING...CLOUDLAND CANYON STATE PARK AND MORGANVILLE.

LAT...LON 3499 8498 3497 8498 3497 8500 3494 8500
      3491 8501 3491 8502 3488 8501 3486 8503
      3486 8506 3482 8506 3481 8512 3482 8513
      3478 8514 3483 8558 3498 8560
TIME...MOT...LOC 0407Z 279DEG 24KT 3493 8530
Special weather statement, Jul 9, 1:35 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 AM EDT SAT JUL 9 2016

GAZ006>009-013>015-090600-
GILMER GA-DAWSON GA-TOWNS GA-LUMPKIN GA-UNION GA-PICKENS GA-
FANNIN GA-
135 AM EDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...NORTHWESTERN DAWSON...
NORTHWESTERN TOWNS...LUMPKIN...UNION...NORTHEASTERN PICKENS AND
FANNIN COUNTIES UNTIL 200 AM EDT...

AT 135 AM EDT...A STRONG THUNDERSTORM WAS NEAR EAST ELLIJAY...OR NEAR
ELLIJAY...MOVING EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAHLONEGA...ELLIJAY...BLUE RIDGE...BLAIRSVILLE...YOUNG HARRIS...EAST
ELLIJAY...MORGANTON...SUCHES...JONES CREEK...AMICALOLA FALLS STATE
PARK... PISGAH...STOVER CREEK SHELTER...TRACK
ROCK...TALONA...ALEXANDERS MILL... BLACK GAP SHELTER...LEN FOOTE
HIKE INN...MARGRET...FAUSETT LAKE AND HURST.

LAT...LON 3498 8377 3445 8399 3456 8455 3499 8432
TIME...MOT...LOC 0535Z 279DEG 24KT 3464 8445
Special weather statement, Jul 9, 2:00 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 AM EDT SAT JUL 9 2016

GAZ008-009-015-016-023-024-090645-
TOWNS GA-LUMPKIN GA-WHITE GA-UNION GA-BANKS GA-HALL GA-
200 AM EDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR TOWNS...NORTHEASTERN LUMPKIN...
WHITE...EASTERN UNION...NORTHERN BANKS AND NORTHEASTERN HALL COUNTIES
UNTIL 245 AM EDT...

AT 200 AM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF
BLAIRSVILLE...MOVING EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CLEVELAND...HIAWASSEE...CLERMONT...HELEN...UNICOI STATE
PARK...RAOUL... PINEFIELD CROSSROADS...BRASSTOWN BALD...PLUM ORCHARD
GAP SHELTER... SAUTEE...HOLLINGSWORTH...SMITHGALL WOODS CONSERVATION
ARE...LEAF... QUALATCHEE LAKE...MACEDONIA...TURNERS
CORNER...MOUNTAIN SCENE...LOW GAP SHELTER...TITUS AND MOSSY CREEK.

LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
      3488 8366 3482 8365 3480 8368 3476 8363
      3469 8364 3465 8366 3455 8362 3451 8367
      3444 8361 3449 8354 3446 8340 3442 8338
      3438 8339 3452 8396 3498 8378 3498 8355
TIME...MOT...LOC 0600Z 273DEG 28KT 3480 8386

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:11 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Towns, Union34 min
Jul 8, 8:45 PM EDTSevere Thunderstorm WarningFFCFannin, Lumpkin, Towns, Union, White30 min
Jul 8, 8:58 PM EDTSpecial Weather StatementFFCFloyd32 min
Jul 8, 9:17 PM EDTSpecial Weather StatementFFCFannin28 min
Jul 8, 11:01 PM EDTSpecial Weather StatementFFCTaliaferro, Warren29 min
Jul 8, 11:14 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Warren46 min
Jul 9, 12:00 AM EDTSpecial Weather StatementFFCGlascock45 min
Jul 9, 12:07 AM EDTSpecial Weather StatementFFCCatoosa, Dade53 min
Jul 9, 12:16 AM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield44 min
Jul 9, 12:59 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Whitfield46 min
Jul 9, 1:35 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Lumpkin, Union25 min
Jul 9, 2:00 AM EDTSpecial Weather StatementFFCTowns, White45 min
Jul 9, 12:26 PM EDTSpecial Weather StatementFFCFloyd34 min
Jul 9, 12:45 PM EDTSpecial Weather StatementFFCEmanuel30 min
Jul 9, 1:03 PM EDTSpecial Weather StatementFFCBartow27 min
Jul 9, 1:09 PM EDTSpecial Weather StatementFFCWilkinson36 min
Jul 9, 1:27 PM EDTSpecial Weather StatementFFCHarris33 min
Jul 9, 1:27 PM EDTSevere Thunderstorm WarningFFCWashington, Wilkinson33 min
Jul 9, 1:39 PM EDTSpecial Weather StatementFFCPaulding36 min
Jul 9, 1:47 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot28 min
Jul 9, 2:01 PM EDTSpecial Weather StatementFFCLaurens29 min
Jul 9, 2:06 PM EDTSpecial Weather StatementFFCBibb24 min
Jul 9, 2:16 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot29 min
Jul 9, 2:23 PM EDTSpecial Weather StatementFFCHaralson, Polk37 min
Jul 9, 2:30 PM EDTSpecial Weather StatementFFCLaurens30 min
Jul 9, 2:30 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee45 min
Jul 9, 2:34 PM EDTSpecial Weather StatementFFCUpson26 min
Jul 9, 2:39 PM EDTSevere Thunderstorm WarningFFCMeriwether, Talbot, Upson32 min
Jul 9, 2:49 PM EDTSpecial Weather StatementFFCEmanuel26 min
Jul 9, 2:53 PM EDTSpecial Weather StatementFFCWashington37 min
Jul 9, 2:58 PM EDTSpecial Weather StatementFFCMarion32 min
Jul 9, 3:02 PM EDTSpecial Weather StatementFFCMonroe28 min
Jul 9, 3:06 PM EDTSpecial Weather StatementFFCChattahoochee24 min
Jul 9, 3:19 PM EDTSevere Thunderstorm WarningFFCCrawford, Lamar, Monroe26 min
Jul 9, 3:24 PM EDTSevere Thunderstorm WarningFFCMacon, Marion, Schley, Taylor30 min
Jul 9, 3:32 PM EDTSevere Thunderstorm WarningFFCBibb, Jones, Monroe31 min
Jul 9, 3:41 PM EDTSpecial Weather StatementFFCPeach34 min
Jul 9, 3:51 PM EDTSpecial Weather StatementFFCEmanuel24 min
Jul 9, 4:05 PM EDTSpecial Weather StatementFFCBaldwin, Jones25 min
Jul 9, 4:07 PM EDTSpecial Weather StatementFFCDodge38 min
Jul 9, 4:22 PM EDTSpecial Weather StatementFFCSumter23 min
Jul 9, 4:25 PM EDTSpecial Weather StatementFFCPutnam35 min
Jul 9, 4:48 PM EDTSpecial Weather StatementFFCLaurens27 min
Jul 9, 4:50 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Pulaski40 min
Jul 9, 4:58 PM EDTSpecial Weather StatementFFCHancock47 min
Jul 9, 5:06 PM EDTSpecial Weather StatementFFCHeard24 min
Jul 9, 5:15 PM EDTSpecial Weather StatementFFCJohnson30 min
Jul 9, 5:30 PM EDTSpecial Weather StatementFFCWilcox30 min
Jul 9, 5:33 PM EDTSpecial Weather StatementFFCWilcox12 min
Jul 9, 5:45 PM EDTSpecial Weather StatementFFCHall30 min
Jul 9, 5:47 PM EDTSevere Thunderstorm WarningFFCTelfair43 min
Jul 9, 6:19 PM EDTSpecial Weather StatementFFCJasper26 min
Jul 9, 6:44 PM EDTSpecial Weather StatementFFCSpalding31 min
Jul 9, 6:48 PM EDTSpecial Weather StatementFFCButts27 min
Jul 9, 6:57 PM EDTSpecial Weather StatementFFCButts33 min
Jul 9, 7:00 PM EDTSevere Thunderstorm WarningFFCCoweta, Harris, Meriwether, Troup3 min
Jul 9, 7:05 PM EDTSevere Thunderstorm WarningFFCButts, Jasper40 min

Nearby

Heat Advisories in Georgia, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.